MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 7 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 7 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202263
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-2021-00035867-1.
 
Event or Problem Description
It was reported that during a cl reconstruction surgery the biosure had a foreign matter in the package.The procedure was successfully completed without a significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided image confirmed that there was a particulate within the package.A visual inspection revealed that the sterilization pouch had not been opened or altered.There was a small piece of plastic, the same color as the device, in the bottom left corner of the sealed package.The device had an indentation of a very similar size and shape at the location of the gate break hole.This piece could have been a part of the flash that broken off during sterilization or shipping and nestled itself into the packaging.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the drawing found that when visually inspected, parts must not have dust, lubricants, contaminates, other foreign matter, or embedded particulate.The gate vestige is specified and a gate break hole is acceptable.The complaint was confirmed and the root cause was associated with transport or storage.Factors that could have contributed to the reported event include rough shipping and handling causing the flash to rub off, movement causing flashing to loosen, or an impact event during transportation or at the customer site.

Brand Name
BIOSURE PK 7 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11200780
Report Number1219602-2021-00165
Device Sequence Number2384949
Product Code MBI
UDI-Device Identifier03596010621610
UDI-Public03596010621610
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Model Number72202263
Device Catalogue Number72202263
Device Lot Number50823762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight65